Gransnet forums

Menopause

HRT shortage

(49 Posts)
NatashaGransnet (GNHQ) Thu 08-Aug-19 14:35:26

You may have heard about the recent HRT shortage in the UK, and so we've put together a page (linked above) from GP and Menopause Specialist, Dr Louise Newson, on what you can do if you are affected.

We also want to hear about your experiences - have you not been able to access HRT? How has this affected you? Please leave your comments and thoughts on this thread. smile

Lou2019 Thu 19-Sep-19 16:53:55

I was on Femseven Conti until it was discontinued due to an issue with the adhesive. Apparently it will be available again next year. Meanwhile, I tried four different HRT's none suited. So currently going COLD TURKEY which is a huge issue in my life as Femseven Conti made me feel human again, it's not much fun without it, aching joints, ten hot flushes a day, irritability etc etc. I wish these pharmaceutical companies realised what effect it had on us? Although not religious I pray every day that soon Femseven will be available again.

Lou2019 Thu 19-Sep-19 15:41:25

I had been taking Femseven Conti for 8 months and it changed my life but now you cannot get so I tried four different ones without success, currently cold turkey until they come into production again and life is not good at all, aching joints, 10 hot flushes a day, I just wish these pharmaceutical companies would see how it affects us, it's so unfair!

humptydumpty Fri 30-Aug-19 11:02:12

Can I draw everyone's attention to today's publication

www.bbc.co.uk/news/health-49508671

showing "the increased risk of breast cancer from menopausal hormone therapy lasts more than a decade after treatment stops"

Not sure where the idea that it's safe comes from, it was already known to increase risk in current users, this indicates that the risk continues.

Liz46 Fri 30-Aug-19 10:33:08

I got my oestrogen patches ok yesterday thank heaven.

blondenana Tue 27-Aug-19 23:03:09

Poshbec i believe you can, i have seen posts from people on menopause matters have done thios, and very cheap too,
Pop] over to MM and have a look [read

Poshbec Mon 26-Aug-19 15:16:58

Can anyone tell me if I can just walk into a chemist & buy Evorel Conti HRT patches over the counter in either Spain, Portugal, Turkey or Greece? Am planning a 7 day holiday abroad & as I’m running short of patches I thought I might be able to buy them on holiday, as my surgery is having problems getting them here.
confused

Volvariella Mon 26-Aug-19 11:41:08

Anyone who is being given a year's supply is contributing to the shortage even if the shortage is not real in some cases. I think we should all stick to the usual 3 months if we can as there are many women suffering through not being able to source any of their particular HRT brand! I am surprised that a year's supply was given?

B9exchange Mon 26-Aug-19 10:44:00

Ellest Solo seem to be available again. My pharmacist rang me, very excited, and I now have my year's supply.

There have always been drug shortages, as a previous poster mentioned, it was Naproxen earlier this year, and I had to buy them imported from America (genuine, and not very expensive, to my relief!)

Now that HRT no longer carries major risk warnings, demand is bound to rise, but this should have been foreseen. I don't believe it is down to stockpiling, just pure mismanagement.

Volvariella Mon 26-Aug-19 09:40:50

I use Estradot and last week was only given one box instead of the normal 3. The pharmacy said they could only order one box at a time so they are being rationed

NfkDumpling Sun 25-Aug-19 14:27:22

On Radio Four they said it was due to a rise in demand worldwide now that HRT is no longer dangerous and doctors are prescribing it more, and also manufacturing problems. The patches are particularly affected due to the glue - which comes from China!

blondenana Thu 22-Aug-19 00:23:21

Read tonight that someone on mumsnet was told by a private hospital that it was the home office restricting HRT, don't know about other meds, but they have told KIM whover that is not to let much out

blondenana Tue 13-Aug-19 20:23:56

Auntiflo just wondered as i have a relative who has to have hormone injections and was tp;d he would grow manboobs,[Drs words] and lose muscle
Oestrogen injections i think

NfkDumpling Tue 13-Aug-19 16:23:06

Interesting Cari. When a friend’s daughter had her first book published she asked her publisher about getting the book accepted for GN Bookclub (my suggestion I’m afraid) and was told it would cost too much! But it’s doing quite nicely anyway. She’s now onto her third.

Auntieflo Tue 13-Aug-19 12:14:45

Meant to say that he does get hot flushes every now and again!

DD said, "now you know what mum had to put up with for years" 😊

Auntieflo Tue 13-Aug-19 12:13:16

Blondenana. Do you know, I haven't seen the packaging, so don't know what is in it. Just that since he was diagnosed with prostate cancer, he has had these implants, and his PS levels have come right down.
Next time he orders one, I will try and get a look see.

Fennel Tue 13-Aug-19 11:35:27

I got my 2 monthly prescription yesterday and the Vagifem was available.

blondenana Tue 13-Aug-19 10:33:16

Auntieflo is it Oestrogen he has, how does it affect him ?

Auntieflo Mon 12-Aug-19 11:58:41

As I do not use HRT, I haven't been concerned, but, recently my DH began hormone therapy for prostate cancer, and has an injection/ implant, every 12 weeks. I am hoping that it will not affect him.
I believe he will have to continue these for 2 years.

NatashaGransnet (GNHQ) Mon 12-Aug-19 10:51:39

Just to confirm, the HRT shortage page was written by a GP to give advice to our users on a shortage that has widely been reported on in the media. As this is an issue that affects many of our users, we started the thread so that people could share their own experiences. The thread has no promotional or research purpose. When we do run threads for this reason, we will always specify in the OP.

CariGransnet (GNHQ) Mon 12-Aug-19 10:34:58

NfkDumpling

The same goes for the books. The authors pay to have their books in the Book Club. Doesn't bother me. It's all extra information and encourages me to investigate further.

But I've stopped doing the research surveys as they never seem to be asking the right questions.

Just to say that this is absolutely not the case. We choose the books for book club entirely on the basis that we think that they are ones that our users will enjoy. Publishers kindly provide a number of copies to be won, but that's it. No authors have ever paid to have their books involved.

Mossfarr Sat 10-Aug-19 16:36:37

cookiemonster66 and jillybird, ,

I have been using HRT (Everol 50 patches) since having a hysterectomy in 2001. In February this year I was advised to stop using the patches in preparation for a minor Op. Following the OP I decided not to restart using HRT as I'm now 60 and have been using it for twenty years.
BIG MISTAKE!!

I have been suffering from depression, headaches, tiredness, painful & aching joints, insomnia, mood swings, hot flushes, night sweats, confusion, indecisiveness - and any other symptoms you can think of.

Two weeks ago 'put myself back on' HRT after not using it since February (I still had an unopened box).
Whoo Hoo I'm human again!! All above symptoms now gone. I just have to persuade my GP to resurrect my repeat prescription - if there is any available LOL.

Go back to your GP and ask for HRT to be reinstated - you don't need to suffer.

blondenana Sat 10-Aug-19 16:15:41

Daily mail have a page on the shortage of HRT

Framilode Sat 10-Aug-19 09:53:04

Jillybird It might be worthwhile trying again as the advice has been changed and it has taken some GP's time to get up to speed.

I am a couple of years older than you and have been on HRT for 30 years. The previous time I had my prescription renewed the doctor was very reluctant to give it to me. However, this year she seemed to think it was the best thing since sliced bread and told me I could stay on it for the rest of my life.

M0nica Sat 10-Aug-19 09:43:55

I never needed/need HRT, but I went to look at the site and if there is a selling point to it, it isn't very obvious.

AS others say, GN is a commercial organisation and any such service as it provides has to be funded (all those helpful staff) and would not exist if it couldn't fund itself.

I won a spa prize years ago, and still visit that spa, it was so good. I am sure the prize provided some benefit for GN as well.

My adblocker has, after a recent software update, turned itself off and I notice that I only have to type a word into GN and a suitable advert turns up in the side bar. I am sure if I click on it that benefits GN as well.

You get owt for nowt.

blondenana Sat 10-Aug-19 09:09:22

No good at links so just took photos ,hope they are clear enough.
Second time trying to post